[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.166.22. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
November 1972

Inactivity of Corticosteroids on Elastotic Tissue

Author Affiliations

Philadelphia

Arch Dermatol. 1972;106(5):767. doi:10.1001/archderm.1972.01620140101034

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor.—  Atrophy is a prominent side-effect of injecting potent corticosteroids into skin. Prolonged topical application too may lead to thinning, striae, and purpura. These manifestations are mainly consequences of the ability of corticosteroids to inhibit collagen synthesis, abetted by an indirect collagenolytic mechanism. The loss of collagen weakens the fibrous scaffolding of the dermis, and the tissue becomes fragile and mechanically unfit.In solar elastosis there is a massive accumulation of elastic fibers that in the end stages may almost completely replace collagen histologically.The question arise whether intradermal injection of corticosteroids has an elastolytic effect. The removal of excess elastic tissue by this means might have interesting therapeutic possibilities in the treatment of primary and secondary elastosis.Three elderly subjects with prominent solar elastosis of the back of the neck received four weekly injections of 0.1 ml of triamcinolone acetonide (25 mg/ml) into the same site. In

First Page Preview View Large
First page PDF preview
First page PDF preview
×